Alert archive / New Jersey / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 81, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this severe thunderstorm warning at Jun 24, 2010, 4:18 PM EDT for 4 counties in New Jersey; New Castle County, Delaware. It was in force for 57 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 24, 2010, 4:18 PM EDT (20:18 UTC)
- Expired
- Jun 24, 2010, 5:15 PM EDT
- In force
- 57 min
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
Counties New Castle County, DE, Camden County, NJ, Cumberland County, NJ, Gloucester County, NJ, Salem County, NJ
The radar
The Dover AFB radar (KDOX), 84 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 24, 4:20 PM EDT | TSTM WND DMG | Alloway, NJ | WIRES DOWN IN ALLOWAY TWP. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 24, 12:28 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 8.3 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 126 J/kg
- Mixed-layer CIN
- -170 J/kg
- Mixed-layer LCL
- 1592 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 133 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
859
WUUS51 KPHI 242018
SVRPHI
DEC003-NJC007-011-015-033-242115-
/O.NEW.KPHI.SV.W.0081.100624T2018Z-100624T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
418 PM EDT THU JUN 24 2010
THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN NEW CASTLE COUNTY IN NORTHERN DELAWARE...
THIS INCLUDES THE CITY OF WILMINGTON...
SOUTHERN CAMDEN COUNTY IN SOUTHERN NEW JERSEY...
NORTHWESTERN CUMBERLAND COUNTY IN SOUTHERN NEW JERSEY...
GLOUCESTER COUNTY IN SOUTHERN NEW JERSEY...
SALEM COUNTY IN SOUTHERN NEW JERSEY...
* UNTIL 515 PM EDT
* AT 413 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR
NEW CASTLE...OR NEAR WILMINGTON...AND MOVING EAST AT 50 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
WOODSTOWN AND ALLOWAY AROUND 430 PM EDT...
ELMER AND OLIVET AROUND 440 PM EDT...
CLAYTON AROUND 445 PM EDT...
NEWFIELD AND VICTORY LAKES AROUND 450 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES GREATEST KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EDT
THURSDAY EVENING FOR NORTHEAST PENNSYLVANIA. A SEVERE THUNDERSTORM
WATCH ALSO REMAINS IN EFFECT UNTIL 800 PM EDT THURSDAY EVENING FOR
DELAWARE AND NORTHEASTERN MARYLAND AND NEW JERSEY AND SOUTHEASTERN
PENNSYLVANIA.
&&
LAT...LON 3952 7498 3950 7498 3936 7512 3951 7555
3956 7553 3958 7554 3958 7556 3954 7555
3952 7557 3955 7568 3982 7558 3974 7477
3973 7475
TIME...MOT...LOC 2017Z 282DEG 42KT 3966 7550
$$
KRUZDLOWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 3:22 PM EDT, 56 minutes earlier.
Area forecast discussion, Jun 24, 3:22 PM EDT, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
322 PM EDT THU JUN 24 2010
.SYNOPSIS...
A COLD FRONT OVER WESTERN NEW YORK WILL MOVE ACROSS THE AREA
TONIGHT. A WEAK HIGH PRESSURE SYSTEM WILL BUILD OVER THE REGION
FRIDAY AND SATURDAY BEFORE MOVING EAST OF THE AREA. A COLD FRONT
SHOULD MOVE SOUTHEAST INTO NEW JERSEY AND PENNSYLVANIA SATURDAY
NIGHT BEFORE STALLING AND MOVING NORTH ON SUNDAY. A STRONGER COLD
FRONT SHOULD MOVE THROUGH THE NORTHEAST MONDAY NIGHT OR TUESDAY AND
BE FOLLOWED BY A CANADIAN HIGH PRESSURE SYSTEM FOR THE MIDDLE OF
NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
A GFS AND WRF- NMM INITIALIZATION COMPROMISE LOOKED THE BEST WITH
THE 12Z SOUNDINGS. BOTH MODELS APPEARED TO HAVE ISSUES THRU THE
SHORT TERM AND A GENERAL MODEL ENSEMBLE (UK/EC/GFS/CGEM) WAS USED
WITH THIS FCST PACKAGE.
PHILLY HIGH OF 97F SO FAR TODAY HIGHER THAN ANY DAY LAST YEAR. HIEST
TEMP IN 2008 WAS 98F.
THE HIER INSTABILITY TO THE S IS TRUMPING THE HIER SHEAR/WIND
VALUES TO THE NORTH SO FAR IN OUR CWA WITH THE CONVECTION. A SHORT
WAVE THAT IS CROSSING CENTRAL PA SHOULD REACH THE SERN PART OF OUR
CWA CLOSE TO 00Z THIS EVENING. THIS COINCIDES WELL WITH THE
EXPIRATION OF WW406. DANGEROUS TSRA WEST OF PHL WAS SHOWING 80KTS
OF WIND ON THE PHILLY TERMINAL DOPPLER.
STILL WAITING TO SEE HOW MUCH PCPN WILL FALL BEFORE ADDING ANY
PATCHY FOG. SO FAR THEY TSRAS ARE FLYING BY. LIKE THE NAM MOS VS GFS
MOS FOR MINS TONIGHT, UPSTREAM DEW POINTS REMAIN RATHER HIGH AND THE
CFP ITSELF IS GOING TO BE LATE.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/...
A REPRIEVE FROM THE HUMIDITY AND SOMEWHAT FROM THE HEAT WILL
OCCUR ON FRIDAY. VERY LITTLE FCST CAPE IS EXPECTED AND THERE WILL
BE A MID LEVEL CAP. SO NO SHRAS OR TSRAS ARE FORECAST TO OCCUR.
THE ENVIRONMENTAL WINDS BLO 5K WILL BE LIGHT AND WE EXPECT A SEA
BREEZE TO MOVE INTO DELAWARE AND NEW JERSEY AS THE AFTERNOON
PROGRESSES. WE LIKE GFS MOS VS NAM MOS FOR MAX TEMPS BASED ON FCST
1000-850MB THICKNESSES.
THE HIGH PRESSURE SYSTEM WILL BE OVER OUR CWA ON FRIDAY NIGHT AND
WE'LL RADIATE AS BEST WE CAN UNDER THE CIRCUMSTANCES FOR LATE JUNE.
WITHOUT FCST OMEGA DO NOT SEE THE MOISTURE PRESENTED BY THE WRF-NMM
BEING RAISED TO FORM CLOUDS. IRONICALLY NAM MOS MIN TEMPS ARE LOWER
IN SPITE OF MORE FCST CLOUDS. THEY STILL LOOK BETTER VS THE HIER GFS
MOS BECAUSE OF THE EXPECTED LIGHT AND VARIABLE WINDS AND CLEAR SKIES.
THE REPRIEVE WINDOW FROM THE HOTTER AND MORE HUMID WEATHER IS GETTING
SMALLER AS THE RETURN FLOW ON SATURDAY IS EXPECTED TO RAISE BOTH
AS THE DAY CONTINUES. THE GFS IS FORECASTING ENOUGH INSTABILITY
FOR AFTERNOON TSRAS PRECEDING THE NEXT COLD FRONT, ATTM ITS
FORECAST SFC DEW POINTS ARE TOO HIGH. SO ONLY MINIMAL POPS WERE
CONTINUED GIVEN THE LOCATION OF THE FRONT. FCST 1000-850MB THICKNESSES
ARE SUGGESTING A COMPROMISE BETWEEN NAM AND GFS MOS SHOULD WORK
THE BEST FOR MAX TEMPS. IF PHL MANAGES TO MAKE A 90F ON FRIDAY,
THE CURRENT HEAT WAVE COULD HAVE LEGS INTO MONDAY.
THE COLD FRONT SHOULD ENTER OUR CWA ON SATURDAY NIGHT BEFORE
STALLING. BOTH THE GFS AND WRF-NMM ARE FORECASTING OMEGA TO MAKE IT
INTO OUR CWA AND WE KEPT CHANCE POPS THROUGHOUT MUCH OF OUR CWA WITH
THE HIGHEST NORTH.
THE FRONTAL BOUNDARY SHOULD START DRIFTING NORTH ON SUNDAY LEAVING
OUR CWA WELL ENTRENCHED WITHIN A HOTTER AND MORE HUMID AIR MASS
AGAIN. WE DID NOT FEEL THE LACK OF STABILITY BY THE GFS WAS CORRECT
AS SOME OF THE GRIDSCALE FEEDBACK SHORT WAVES PBLY WILL CAUSE THE
BOUNDARY/STABILITY TO BE TOO FAR TO THE SOUTH. CONVERSELY WITHOUT AN
ORGANIZED TRIGGER, COVERAGE SHOULD BE WIDELY SCATTERED AT BEST.
BECAUSE OF THE SUSPECTED TOO SOUTHWARD DISPLACEMENT OF THE GFS
FRONTAL BOUNDARY, WE WENT ABOVE MEX MOS FOR MAX TEMPS.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
A WARM FRONT WILL CONTINUE TO LIFT TO THE NORTH OF THE AREA SUNDAY
NIGHT INTO MONDAY. MEANWHILE A COLD FRONT WILL APPROACH THE AREA
FROM THE WEST ON MONDAY, BEFORE MOVING OFF THE COAST EARLY ON
TUESDAY. AS THE WARM FRONT LIFTS TO THE NORTH SUNDAY NIGHT, THERE
IS THE POTENTIAL FOR SOME SHOWERS AND THUNDERSTORMS. HOWEVER, WE
EXPECT THE BEST POSSIBILITY OF PRECIPITATION FOR MONDAY INTO MONDAY
NIGHT WITH THE APPROACH AND PASSING OF THE COLD FRONT. THERE MAY BE
A STRAY SHOWER OR THUNDERSTORM EARLY TUESDAY AS THE FRONT MOVES
OFFSHORE, BUT THEY SHOULD DIMINISH THOUGH THE DAY AND INTO TUESDAY
NIGHT. THE TEMPERATURES SHOULD START SEVERAL DEGREES ABOVE NORMAL ON
MONDAY INTO TUESDAY, BEFORE RETURNING CLOSE TO OR BELOW NORMAL FOR
WEDNESDAY AND THURSDAY AS HIGH PRESSURE IS EXPECTED TO BUILD DOWN
ACROSS THE AREA FROM THE NORTHWEST. THIS HIGH SHOULD KEEP THE
WEATHER DRY THROUGH THE END OF THE WEEK.
&&
.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.
SHOWERS AND THUNDERSTORMS FIRING UP ALONG A COLD FRONT ADVANCING AT
40 MPH WILL CROSS EASTERN PENNSYLVANIA, NEW JERSEY AND DELAWARE
DURING THE MID AFTERNOON TO EARLY EVENING HOURS. WESTERLY WINDS AHEAD OF
THIS FRONT ARE GUSTING UP TO 25 KT AT TIMES, BUT ARE EXPECTED TO
SUBSIDE FAIRLY QUICKLY AFTER FRONTAL PASSAGE. CURRENT TIMING HAS THE
COLD FRONT MOVING THROUGH PHL AROUND 5 PM OR SO, THEN OFF THE COAST
BY ABOUT 8 PM. GENERALLY VFR CONDITIONS ARE THEN EXPECTED THROUGH
FRIDAY, EXCEPT PERHAPS FOR A BRIEF PERIOD OF REDUCED VSBYS AT MIV
DUE TO FOG AROUND SUNRISE.
OUTLOOK...
VFR CONDITIONS SHOULD PREVAIL INTO SATURDAY DAY. NEXT CHANCE FOR
MARGINAL VFR OR IFR CONDITIONS AT TIMES WILL COME SATURDAY NIGHT
INTO MONDAY AS A SERIES OF FRONTS ARE EXPECTED TO PASS THROUGH THE
REGION.
&&
.MARINE...
LAND-BASED METAR REPORTS INDICATE WESTERLY WINDS GUSTING TO NEAR 25
KT NEAR THE COAST, WHILE BUOY REPORTS OVER THE COASTAL WATERS
INDICATE MUCH SMALLER GUSTS. A SCA OVER THE COASTAL WATERS NORTH OF
LITTLE EGG INLET VALID UNTIL 8 PM WILL BE ALLOWED TO
CONTINUE...MAINLY FOR NEAR SHORE AND INLET AREAS. HOWEVER, GUSTS
OVER 25 KT ARE POSSIBLE JUST ABOUT ANYWHERE OVER BOTH THE COASTAL
WATERS AND THE DELAWARE BAY INTO THIS EVENING UNTIL THE FRONT MOVES
FURTHER OUT OVER THE ATLANTIC.
AFTER THE COLD FRONT PASSES, WINDS LIKELY WILL REMAIN BELOW ADVISORY
THE CRITERION THROUGH THE REST OF THE FORECAST. ANOTHER HIGH
PRESSURE SYSTEM WILL BUILD OVER THE AREA WATERS BY SATURDAY BEFORE
MOVING OFFSHORE AS A SERIES OF FRONTS APPROACHES AND MOVES THROUGH
THE MARINE AREA. WAVE WATCH GUIDANCE IS SUGGESTING A SOUTHERLY SWELL
MIGHT REACH SCA CRITERIA LATE SUNDAY OR MONDAY.
THE ENHANCED RIP CURRENT RISK IS LOW TODAY...AND SHOULD BE LOW ON
FRIDAY.
&&
.CLIMATE...
HERE ARE TODAYS RECORDS HIGHS FOR OUR CLIMATE SITES:
PHL...99 IN 1923....ABE...98 IN 1923...
ACY...96 IN 1966..,.ILG..102 IN 1894...
TTN...98 IN 1894....GED...96 IN 1988...
RDG...98 IN 1943....MPO...92 IN 1914.
THE PHILADELPHIA MORNING LOW WAS 81F. THROUGH 2 PM EDT THE HIGH
WAS 97F.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR
PAZ067>071.
NJ...EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR NJZ015-
017>019.
DE...EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR DEZ001.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR ANZ450-
451.
&&
SYNOPSIS...GIGI/O'HARA
NEAR TERM...GIGI
SHORT TERM...GIGI
LONG TERM...ROBERTSON
AVIATION...MIKETTA
MARINE...MIKETTA
CLIMATE...Hazardous weather outlook, Jun 24, 3:24 PM EDT, 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 324 PM EDT THU JUN 24 2010 DEZ002>004-MDZ008-012-015-019-020-NJZ001-007>010-012>014-016-020>027- PAZ060>062-251930- KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-QUEEN ANNES-TALBOT- CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX- WESTERN MONMOUTH-EASTERN MONMOUTH-SALEM-OCEAN-CUMBERLAND-ATLANTIC- CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-BERKS-LEHIGH-NORTHAMPTON- 324 PM EDT THU JUN 24 2010 ...SEVERE THUNDERSTORM WATCH 406 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY AND EAST CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. DEZ001-NJZ015-017>019-PAZ067>071-251930- NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-CHESTER- MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 324 PM EDT THU JUN 24 2010 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 406 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...CENTRAL NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PAZ054-055-251930- CARBON-MONROE- 324 PM EDT THU JUN 24 2010 ...SEVERE THUNDERSTORM WATCH 404 IN EFFECT UNTIL 6 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ430-431-452>455-251930- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 324 PM EDT THU JUN 24 2010 ...SEVERE THUNDERSTORM WATCH 406 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ450-451-251930- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- 324 PM EDT THU JUN 24 2010 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 406 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jun 24, 11:05 AM EDT, 5 hours 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1105 AM EDT THU JUN 24 2010 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054- 055-060>062-067>071-241800- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON- SOMERSET-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM- GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND- ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC- COASTAL OCEAN-SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH- NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- INCLUDING THE CITIES OF...WILMINGTON...DOVER...GEORGETOWN... REHOBOTH BEACH...ELKTON...CHESTERTOWN...CENTREVILLE...EASTON... DENTON...NEWTON...WASHINGTON...MORRISTOWN...FLEMINGTON... SOMERVILLE...NEW BRUNSWICK...FREEHOLD...SANDY HOOK...TRENTON... PENNSVILLE...GLASSBORO...CAMDEN...CHERRY HILL...MOORESTOWN... MOUNT HOLLY...JACKSON...MILLVILLE...HAMMONTON... CAPE MAY COURT HOUSE...OCEAN CITY...ATLANTIC CITY... LONG BEACH ISLAND...WHARTON STATE FOREST...JIM THORPE... STROUDSBURG...READING...ALLENTOWN...BETHLEHEM...WEST CHESTER... NORRISTOWN...DOYLESTOWN...MEDIA...PHILADELPHIA 1105 AM EDT THU JUN 24 2010 ...SCATTERED STRONG TO LOCALLY SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON INTO EARLY THIS EVENING... A STRONG COLD FRONT MOVING RAPIDLY THROUGH THE EASTERN GREAT LAKES WILL CONTINUE TO TRIGGER SCATTERED SHOWERS AND THUNDERSTORMS. A CLUSTER OF SHOWERS AND THUNDERSTORMS WAS ALREADY RACING THROUGH WESTERN PENNSYLVANIA. AS THIS CLUSTER ENCOUNTERS THE INCREASINGLY HOTTER AIR MASS OVER OUR AREA, IT WILL INTENSIFY. THE ENVIRONMENTAL WINDS ALONE ARE BRISK ABOVE THE SURFACE AND MOST THUNDERSTORMS THIS AFTERNOON WILL PRODUCE WIND GUSTS OF 30 TO 40 MPH. STRONGER ONES HAVE THE POTENTIAL OF BECOMING SEVERE WITH GUSTS UP TO 70 MPH. THIS IS MORE LIKELY FROM THE PHILADELPHIA METROPOLITAN AREA NORTHWARD, BUT THE SLIGHT RISK FOR SEVERE THUNDERSTORMS EXIST THROUGHOUT OUR AREA. THIS CLUSTER SHOULD ARRIVE ACROSS NORTHERN PENNSYLVANIA AND NORTHERN NEW JERSEY DURING THE FIRST HALF OF THE AFTERNOON...THE GREAT PHILADELPHIA METROPOLITAN AREA DURING THE SECOND HALF OF THE AFTERNOON AND EXTREME SOUTHERN NEW JERSEY AND DELMARVA DURING THE LATE AFTERNOON AND EARLY EVENING. IF YOU SEE ANY THREATENING WEATHER, PLEASE HEAD INDOORS QUICKLY. IF POSSIBLE PLEASE POSTPONE DRIVING UNTIL THUNDERSTORMS PASS YOUR AREA AND TRY NOT TO PARK VEHICLES NEAR OR UNDER TREES. TFG
Special weather statement, Jun 24, 12:36 PM EDT, 3 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1236 PM EDT THU JUN 24 2010
NJZ001-007-008-PAZ054-055-062-241730-
CARBON PA-MONROE PA-MORRIS NJ-NORTHAMPTON PA-SUSSEX NJ-WARREN NJ-
1236 PM EDT THU JUN 24 2010
...A STRONG THUNDERSTORM WILL AFFECT CARBON...MONROE...MORRIS...
NORTHAMPTON...SUSSEX AND WARREN COUNTIES...
AT 1230 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTHEAST OF WILKES-BARRE...MOVING EAST
AT 50 MPH. THE THUNDERSTORM WILL BE NEAR TOBYHANNA...MOUNT POCONO
AROUND 1245 PM...PARADISE VALLEY...MOUNTAINHOME AROUND 100
PM...CRANDON LAKES...FLATBROOKVILLE AROUND 115 PM...BRANCHVILLE AND
FRANKLIN AROUND 130 PM.
WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
EXPECT LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER TREES
WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.
A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE AREA.
LAT...LON 4121 7439 4116 7439 4108 7449 4104 7449
4105 7444 4102 7442 4081 7445 4093 7573
4111 7576 4114 7570 4113 7564 4121 7557
4125 7550 4126 7514 4116 7516 4115 7509
4109 7503 4112 7495 4127 7484 4135 7471
TFGSpecial weather statement, Jun 24, 1:16 PM EDT, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
116 PM EDT THU JUN 24 2010
NJZ001-007-008-PAZ055-241815-
MONROE PA-MORRIS NJ-SUSSEX NJ-WARREN NJ-
116 PM EDT THU JUN 24 2010
...A STRONG THUNDERSTORM WILL AFFECT MONROE...MORRIS...SUSSEX AND
WARREN COUNTIES...
AT 115 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR FLATBROOKVILLE...MOVING EAST AT 50 MPH. THE
THUNDERSTORM WILL BE NEAR GREEN POND AND OGDENSBURG AROUND 130 PM...
AND BUTLER AND RIVERDALE AROUND 145 PM.
ADDITIONAL SHOWERS AND THUNDERSTORMS WILL AFFECT MONROE COUNTY IN
PENNSYLVANIA...AND THE NEW JERSEY COUNTIES OF SUSSEX...WARREN AND
MORRIS THIS AFTERNOON.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
IF YOU OBSERVE THREATENING WEATHER...SEEK SHELTER AT ONCE.
LAT...LON 4120 7437 4104 7449 4100 7430 4089 7427
4064 7452 4070 7451 4078 7490 4059 7519
4075 7520 4091 7508 4096 7514 4081 7548
4094 7557 4099 7550 4113 7565 4124 7550
4126 7514 4115 7516 4109 7501 4135 7470
IOVINOLocal storm report, Jun 24, 4:02 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
402 PM EDT THU JUN 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM TSTM WND DMG 3 SSE FLYING HILLS 40.24N 75.90W
06/24/2010 BERKS PA EMERGENCY MNGR
TREES DOWN IN ROBESON TWP.
0300 PM TSTM WND DMG EXTON 40.03N 75.63W
06/24/2010 CHESTER PA TRAINED SPOTTER
TREES AND WIRES DOWN IN EXTON
0320 PM HAIL RIDLEY PARK 39.88N 75.33W
06/24/2010 E1.00 INCH DELAWARE PA TRAINED SPOTTER
QUARTER SIZE HAIL IN RIDLEY CREEK STATE PARK
0320 PM HAIL 2 SSW ALDAN 39.90N 75.30W
06/24/2010 E1.00 INCH DELAWARE PA TRAINED SPOTTER
QUARTER SIZE HAIL IN HAVERTOWN
0325 PM HAIL 2 SW MORRIS PARK 39.96N 75.29W
06/24/2010 E1.00 INCH DELAWARE PA AMATEUR RADIO
QUARTER SIZE HAIL IN UPPER DARBY
0328 PM HAIL LANSDOWNE 39.94N 75.28W
06/24/2010 E1.00 INCH DELAWARE PA TRAINED SPOTTER
QUARTER SIZE HAIL IN LANSDOWNE
0330 PM TSTM WND DMG NNE NEWTOWN GRANT 39.99N 75.40W
06/24/2010 DELAWARE PA AMATEUR RADIO
TREES DOWN, TRAFFIC LIGHTS OUT.
0330 PM TSTM WND DMG SHARON HILL 39.91N 75.27W
06/24/2010 DELAWARE PA AMATEUR RADIO
TREE BLOCKING CALCON HOOK ROAD
0330 PM HAIL YEADON 39.93N 75.25W
06/24/2010 E1.75 INCH DELAWARE PA STORM CHASER
GOLF BALL SIZE HAIL IN YEADON
0331 PM TSTM WND GST PHILADELPHIA INTL AIRPO 39.86N 75.30W
06/24/2010 M75.00 MPH DELAWARE PA ASOS
65 KNOTS MEASURED AT PHILADELPHIA INTL AIRPORT
0340 PM TSTM WND GST 5 W SPRINGDALE 39.88N 75.06W
06/24/2010 E60.00 MPH CAMDEN NJ TRAINED SPOTTER
WIND GUSTS ESTIMATED TO 60 MPH.
0345 PM TSTM WND GST BLACKWOOD 39.80N 75.06W
06/24/2010 E55.00 MPH CAMDEN NJ TRAINED SPOTTER
TREE LIMBS DOWN.
&&
ROBERTSONSpecial weather statement, Jun 24, 4:15 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
415 PM EDT THU JUN 24 2010
NJZ001-242115-
SUSSEX NJ-
415 PM EDT THU JUN 24 2010
...A STRONG THUNDERSTORM WILL AFFECT SUSSEX COUNTY...
AT 415 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES NORTHWEST OF MONTAGUE...MOVING SOUTHEAST
AT 45 MPH. THE THUNDERSTORM WILL BE NEAR HAINESVILLE AND HIGH POINT
AROUND 430 PM...SUSSEX AND VERNON VALLEY AROUND 445 PM AND HIGHLAND
LAKE AROUND 500 PM.
WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
LAT...LON 4120 7437 4096 7464 4116 7491 4121 7487
4122 7488 4127 7484 4132 7479 4135 7471
4135 7468
IOVINOThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 12:36 PM EDT | Special Weather Statement | PHI | Morris, Sussex | 54 min |
| Jun 24, 1:16 PM EDT | Special Weather Statement | PHI | Morris, Sussex, Warren | 59 min |
| Jun 24, 3:13 PM EDT | Severe Thunderstorm Warning | PHI | Burlington, Camden, Gloucester, Salem | 62 min |
| Jun 24, 3:44 PM EDT | Severe Thunderstorm Warning | PHI | Salem | 76 min |
| Jun 24, 3:47 PM EDT | Severe Thunderstorm Warning | PHI | Atlantic, Burlington, Camden, Cape May, Cumberland, Gloucester and 2 more | 58 min |
| Jun 24, 4:04 PM EDT | Special Marine Warning | PHI | 86 min | |
| Jun 24, 4:15 PM EDT | Special Weather Statement | PHI | Sussex | 60 min |
| Jun 24, 4:43 PM EDT | Severe Thunderstorm Warning | PHI | Atlantic, Burlington, Camden, Cape May, Cumberland, Gloucester and 1 more | 62 min |
| Jun 24, 5:15 PM EDT | Special Marine Warning | PHI | 60 min | |
| Jun 24, 5:26 PM EDT | Special Marine Warning | PHI | 2 hr | |
| Jun 24, 5:46 PM EDT | Severe Thunderstorm Warning | PHI | Cape May, Cumberland | 59 min |
| Jun 24, 6:14 PM EDT | Special Marine Warning | PHI | 91 min | |
| Jun 24, 6:17 PM EDT | Special Marine Warning | PHI | 58 min | |
| Jun 24, 7:39 PM EDT | Special Marine Warning | PHI | 79 min | |
| Jun 24, 2:56 PM EDT | Severe Thunderstorm Warning | PHI | New Castle | 64 min |
| Jun 24, 3:29 PM EDT | Severe Thunderstorm Warning | PHI | New Castle | 61 min |
| Jun 24, 5:18 PM EDT | Severe Thunderstorm Warning | PHI | Kent, Sussex | 87 min |
| Jun 24, 6:53 PM EDT | Special Weather Statement | PHI | Sussex | 67 min |
| Jun 24, 7:14 PM EDT | Severe Thunderstorm Warning | PHI | Sussex | 50 min |
Nearby
Severe Thunderstorm Warnings in New Jersey, 2010Severe Thunderstorm Warnings in Delaware, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.